Thunderstorm Wind, Lamar
- When
- June 14, 1:30 PM CST
- Where
- Lamar County, 2 mi E of Sumrall
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.417, -89.517
2 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 14, 9:30 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT SAT JUN 14 2003 UPDATED ZONES TO REMOVE AFTERNOON WORDING...TWEAKED TEMPS AND UPPED POPS IN THE NORTHEAST. AREA RADARS INDICATE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING NORTHEAST OVER THE FORECAST AREA. EXPECT COVERAGE TO INCREASE THE REMAINDER OF THE AFTERNOON. POPS LOOKED GOOD IN MOST AREAS...HOWEVER THE NORTHEAST PORTION OF THE FORECAST AREA HAS HAD OFF AND ON SHRA/TSRA MOST OF THE MORNING...AND ANY LINGERING BOUNDARIES OR DIFFERENTIAL HEATING COULD SPARK ADDITIONAL ACTIVITY. UPPED POPS IN THIS AREA SLIGHTLY. ONLY OTHER BEYOND TWEAKING UPDATE WAS TO RAISE THE MAX TEMPS IN THE SOUTH TO THE UPPER 80S. MORE PEEKS OF SUNSHINE IN THIS AREA...AND TEMPS HAVE ALREADY RAISED INTO THE LOWER 80S. WILL BUMP TEMPS UP FROM THE MID 80S TO UPPER 80S...CONSIDERABLE CLOUD COVER SHOULD KEEP TEMPS FROM REACHING ABOVE 89. .JAN... AR...NONE. LA...NONE. MS...NONE. 32/LISTEMAA
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151838- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 138 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS AFTERNOON AND OVERNIGHT. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BECOME SEVERE AND PRODUCE BRIEF DAMAGING WIND GUSTS BUT THESE WILL REMAIN ISOLATED IN NATURE AND MOST STORMS WILL STAY WELL BELOW SEVERE LIMITS. THE AIR MASS REMAINS VERY HUMID ACROSS THE REGION AND WILL PROVIDE AMPLE FUEL FOR THUNDERSTORMS AS WEAK WEATHER DISTURBANCES CONTINUE TO TRACK ACROSS THE AREA. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED BY EARLY AFTERNOON TODAY AS THE NEXT WEATHER SYSTEM APPROACHES THE MISSISSIPPI RIVER. ...FLOODING... THUNDERSTORMS WILL PRODUCE PERIODS OF LOCALLY HEAVY RAINFALL THIS AFTERNOON AND TONIGHT...MANLY SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55. A HUMID AIR MASS WILL REMAIN OVER THE REGION TODAY AND TONIGHT AND ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL. RAIN AMOUNTS OF ONE TO TWO INCHES WITHIN A SHORT AMOUNT OF TIME WILL BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. THE PRIMARY RISK WILL BE WIND IN EXCESS OF 60 MILES AN HOUR. PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR AND MAY PRODUCE PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. DISTURBANCES IN UPPER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO TRACK ACROSS THE REGION. A FRONTAL BOUNDARY WILL DRAPE ACROSS THE REGION MONDAY TO ENHANCE THE CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF NEXT WEEK...AS AN UPPER-LEVEL LOW PRESSURE CENTER REMAINS NEAR THE MID-MISSISSIPPI VALLEY. STRONG THUNDERSTORMS MAY OCCUR ON ANY ONE OF THE DAYS AS A TROPICAL AIRMASS WILL SUPPORT THE PRODUCTION OF HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Heavy rains caused a few streets to flood.
Heavy rains caused a portion of Highway 49 to be covered with water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360072, 5360073, 5360074, 5360368.